How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask PatriciaRN Your Own Question
PatriciaRN
PatriciaRN, Nurse
Category: Health
Satisfied Customers: 534
Experience:  35 years of nursing experience, 2 in ER, 1 at Planned Parenthood clinic
7594761
Type Your Health Question Here...
PatriciaRN is online now
A new question is answered every 9 seconds

The right side of my face (under my eye, the cheek area)

This answer was rated:

The right side of my face (under my eye, the cheek area) feels asleep, like novacaine's in it. It started last night. It is a little tiny bit tingly, but mostly numb and feels puffy. It looks ok, and i can move the muscles, and i feel normal otherwise. I had sinus surgery a year ago to correct sinus infections and haven't had any sinus problems since. I had my wisdom teeth out in my teens. I'm 42. This is sort of fraking me out, any thoughts? I take lexapro, ran out two days ago, will be getting refilled today or tomorrow.
Hello, Olive,

I would like to ask you a few questions.

Are you having any other symptoms? Any visual disturbances, dizziness, headache?

Are you taking any other medications besides the Lexapro?

Do you have any chronic medical conditions such as high blood pressure or diabetes?

Do you smoke?

Please let me know and perhaps I can be of help.
Customer: replied 8 years ago.

Hello Patricia. Thank you for getting back to me.

No, no headaches, no dizziness, no other problems, no other meds, no chronic health troubles...do not smoke, don't drink. Married 14 years, 2 kids (7 yrs and 5 yrs).

This numbness on the side of my face just happened last night around 10pm, and is still there. It might be less numb or I might be getting used to it.

When I lean over, I can feel a slight pressure high in my cheek, under my right eye. When I laugh, it feels tight across the right side of my face.

Hello, Olive,

Thanks for answering.

When you say you lean over and can feel some pressure in your cheek, this makes me think there may be a sinus problem going on, because that symptom is so typical of sinus infections or buildup of fluid in the sinus. Although the surgery was successful, you may still be exposed to infections from time to time and may have one now, as it can still happen, but will probably be easier to treat since the problem causing chronic infections has been surgically corrected.

Another possibility is Bell's Palsy, which is a weakening of the facial nerve. This is nothing to be alarmed about as it usually eventually goes away. Here is a link regarding this disorder:

http://www.umm.edu/otolaryngology/facial_disorders.htm

Still another possibility is that it is related to not having taken the Lexapro for a couple days. Stopping an antidepressant suddenly can cause various nerve symptoms as well, so if you start the Lexapro again, and the symptoms go away, then perhaps that was the problem.

However, if this numbness continues, it would be wise to see a doctor and get an exam and diagnosis to be certain that it is nothing more serious.

I hope this is helpful and please do feel free to ask any follow up questions that you may have.
PatriciaRN and other Health Specialists are ready to help you
Customer: replied 8 years ago.
Thank you. I will see my sinus dr. I've never seen this site before, it's really interesting.
You're quite welcome. Best of luck!